Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 356, NWS Tulsa, OK

August 10, 2004Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 10, 2004, 11:13 PM CDT for Osage County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2004, 11:13 PM CDT (04:13 UTC)
Expired
Aug 11, 2004, 12:00 AM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Osage County, OK

The radar

The Tulsa radar (KINX), 119 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 9:30 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2004-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1974 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2004-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1974 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1562 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 110413
SVRTUL
OKC113-110500-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1112 PM CDT TUE AUG 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL MIDNIGHT CDT

* AT 1112 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9
  MILES SOUTHWEST OF BURBANK...MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FAIRFAX AND
  BURBANK.

HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.

LAT...LON 3673 9698 3655 9700 3648 9643 3673 9640

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 7:25 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Aug 10, 7:25 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
725 PM CDT TUE AUG 10 2004

GONNA BE INTERESTING TO SEE WHAT HAPPENS. CLUSTER OF STORMS WHICH
HAS BEEN JUST WEST OF THE AREA LOOKS LIKE IT WILL STAY THERE BUT
CANNOT RULE OUT ISOLATED STORMS THIS EVENING.  DO THINK THE EMPHASIS
OF THE RAIN CHANCES SHOULD BE LATE TONIGHT AND HAVE UPDATED THE
FORECAST TO REFLECT THAT.

THE MODELS SEEM TO WANT TO DEVELOP A MCS AND TAKE IT MAINLY TO THE
WEST OF SOUTH OF OUR AREA.  THIS IS REFLECTED BY THE CONVECTIVE
DRIVEN VORT MAX THE MODELS GENERATE.  HOWEVER...THE 18Z ETA STILL
DEVELOPED A BROAD AREA OF QPF ALONG AND BEHIND THE EXPECTED FRONTAL
PASSAGE LATER TONIGHT.  THUS...DID NOT DO ANYTHING RADICAL WITH THE
FORECAST PAST THIS EVENING.

THE 18Z MAV WAS A LITTLE COOLER THAN OUR GOING LOWS TONIGHT AND A
LITTLE WARMER THAN OUR HIGHS TOMORROW.  A LOT WILL DEPEND ON THE
RAIN AND HOW SOON AND LONG IT LASTS.  FOR NOW WILL LEAVE TEMPS AS IS.

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.

ABBAS
Hazardous weather outlook, Aug 10, 9:30 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
930 PM CDT TUE AUG 10 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
930 PM CDT TUE AUG 10 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND OVERNIGHT

A FEW SEVERE THUNDESTORMS POSSIBLE ACROSS PARTS OF NORTHEAST
OKLAHOMA.

STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG AN OUTFLOW
BOUNDARY ACROSS NORTHERN OKLAHOMA THIS EVENING. THIS ACTIVITY IS
EXPECTED TO SAG SLOWLY SOUTHEAST...AFFECTING PORTIONS OF
OSAGE...PAWNEE AND OKFUSKEE COUNTIES THROUGH THE EARLY MORNING
HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT.

ADDITIONAL THUNDERSTORMS CURRENTLY OVER EASTERN COLORADO INTO THE
TEXAS PANHANDLE WILL CONTINUE TO SPREAD SOUTHEAST OVERNIGHT. A FEW
OF THESE STORMS COULD AFFECT PORTIONS OF NORTHEAST OKLAHOMA LATE
TONIGHT. THE SEVERE THREAT WITH THIS ACTIVITY IS A BIT MORE
UNCERTAIN...BUT A FEW STORMS MAY BE CAPABLE OF PRODUCING STRONG
WINDS.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

UNSETTLED WEATHER IS EXPECTED TO BE ONGOING EARLY WEDNESDAY WITH A
COMPLEX OF SHOWERS AND THUNDERSTORMS MOVING TO THE SOUTHEAST ACROSS
THE REGION AS THE COLD FRONT CLEARS THE REGION.  RAIN CHANCES SHOULD
BEGIN TO DIMINISH FROM NORTH TO SOUTH BY WEDNESDAY AFTERNOON INTO
WEDNESDAY NIGHT AS THE FRONT MOVES SOUTH OF THE AREA.  HIGH PRESSURE
WILL BUILD INTO THE SOUTHERN PLAINS BEHIND THE FRONT...BRINGING
UNSEASONABLY COOL TEMPERATURES TO THE AREA THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION

In the hours before

Special weather statement, Aug 10, 7:21 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT TUE AUG 10 2004

ARZ001-010-110115-
BENTON AR-WASHINGTON AR-
721 PM CDT TUE AUG 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
     SOUTHEAST BENTON AND NORTHEAST WASHINGTON

AT 721 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MONTE NE...DRIFTING SLOWLY SOUTHEAST. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MAYFIELD...LOWELL...WAR
EAGLE...MONTE NE...LOOKOUT AND LARUE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 10, 9:34 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
934 PM CDT TUE AUG 10 2004

OKZ054-059-064-065-110900-
CREEK OK-OKFUSKEE OK-OSAGE OK-PAWNEE OK-
934 PM CDT TUE AUG 10 2004

SEVERE THUNDERSTORM WATCH NUMBER 733 IN EFFECT UNTIL 400 AM CDT FOR
THE FOLLOWING COUNTIES IN NORTHEAST OKLAHOMA...

OSAGE...PAWNEE...CREEK AND OKFUSKEE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 10:25 PM CDTSevere Thunderstorm WarningTSAOsage50 min
Aug 11, 12:48 AM CDTSevere Thunderstorm WarningTSAOsage57 min
Aug 11, 7:35 AM CDTFlash Flood WarningTSAOkfuskee, Okmulgee3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.